1. Dotty321

    Dotty321 Registered User

    Apr 18, 2019
    12
    my mum has had 4 galls in the last few weeks luckily nothing broken however I have spoken to gp about many things as she’s no energy, is unsteady on her feet and I feel maybe the donepizil is what’s causing it. She’s been on it for about 9 months and I feel she’s got worse yet when I mention her blood pressure and potential postural drop when she stands I get fobbed off.

    People keep saying it’s all part of the dementia, however I want to make sure it’s nothing else. All bloods came back normal. I’ve referred her for a falls assessment is there anything I should do or consider?? She has mixed dementia, Alzheimer’s and vascular and was only diagnosed Aug last year.

    Should I get her referred back to dementia clinic as they discharged her after being on donepizil for 3 months and blood pressure being ok but I know it’s higher than it was before diagnosis because I check it regularly.

    Any advice would be appreciated.

    Thanks
     
  2. marionq

    marionq Registered User

    Apr 24, 2013
    5,652
    Female
    Scotland
    If she is being assessed by the Falls clinic they will do a thorough job of checking everything.
     
  3. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    68,898
    Kent
    Hello @Dotty321.

    It might help to find out if the falls are caused by tripping up or by the legs giving way.
    Tripping might be helped at a falls clinic and by encouragement to lift the feet when walking and wearing good supportive shows.
    I think when the legs start to give way it`s attributed to the dementia.
     
  4. Dotty321

    Dotty321 Registered User

    Apr 18, 2019
    12
    Thank you both of you
     
  5. MaNaAk

    MaNaAk Registered User

    Jun 19, 2016
    1,203
    Essex
    Dear Dotty,

    Dad's falls were caused by low blood pressure because of medication. He was on felodopine because his diabetes meant he could be prone to high blood pressure. However this medication had to be removed because his blood pressure became too low.

    However in a prescription review earlier this year this medication reappeared on his prescription list and I promptly ensured that it disappeared! This was probably an error!

    MaNaAk
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.